Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at May 12, 2010, 10:43 PM CDT for Hancock County, Henderson County, Illinois; Clark County, Scotland County, Missouri; 5 counties in Iowa. It was in force for 8 hr. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2010, 10:43 PM CDT (03:43 UTC)
- Expired
- May 13, 2010, 6:30 AM CDT
- In force
- 8 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Des Moines County, IA, Henry County, IA, Jefferson County, IA, Lee County, IA, Van Buren County, IA, Hancock County, IL, Henderson County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 135 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 10:45 PM CDT | HEAVY RAIN 3 | 5 E Kahoka, MO | ESTIMATED RAINFALL TOTAL SO FAR TODAY. |
| May 12, 10:50 PM CDT | FLASH FLOOD | 3 Ese Kahoka, MO | ABOUT 2 FEET OF WATER IS OVER HIGHWAY 136 NEAR THE GOLF COURSE JUST EAST OF KAHOKA. |
| May 12, 11:00 PM CDT | FLASH FLOOD | Fort Madison, IA | 1.5 FEET DEEP ON 14TH ST FLOODING CARS 1 FOOT ABOVE FLOOR LEVELS. WATER ABOUT 1 FOOT DEEP AT 14TH AND E IN FRONT OF LINCOLN SCHOOL. TIME ESTIMATED. |
| May 12, 11:50 PM CDT | FLASH FLOOD | 3 Nne Downing, MO | SPOTTER HAS RECEIVED ABOUT 4 INCHES OF RAIN SINCE 930 PM. BASEMENT FLOODED. |
| May 12, 11:50 PM CDT | HEAVY RAIN 4 | 3 Nne Downing, MO | RAINFALL SINCE 930 PM. |
| May 13, 12:09 AM CDT | FLASH FLOOD | Burlington, IA | 10 TO 12 INCHES OF WATER SOUTH OF AGENCY STREET |
| May 13, 12:25 AM CDT | FLASH FLOOD | Burlington, IA | HIGHWAY 61 AND ROOSEVELT IS FLOODED AND CARS ARE STALLED |
| May 13, 1:45 AM CDT | HEAVY RAIN 4.26 | 6 N Burlington, IA | RAIN TOTAL SO FAR. STILL MODERATE RAIN FALLING. COCORAHS REPORT. |
| May 13, 2:13 AM CDT | HEAVY RAIN 3.1 | 4 Sw Memphis, MO | SINCE 8 PM WEDNESDAY |
| May 13, 2:23 AM CDT | HEAVY RAIN 3 | 3 Ssw Fort Madison, IL | THREE INCHES OF RAIN SINCE 9 PM WEDNESDAY. |
| May 13, 5:11 AM CDT | HEAVY RAIN 3.7 | 1 Ene Fort Madison, IA | STILL RAINING. |
| May 13, 5:30 AM CDT | HEAVY RAIN 2.8 | 2 Ne Colusa, IL | |
| May 13, 5:36 AM CDT | HEAVY RAIN 5 | 6 W Memphis, MO | RAINFALL OF 5 INCHES BETWEEN 6 PM WEDNESDAY EVENING AND 330 AM THIS MORNING. ANOTHER INCH FELL ON WEDNESDAY. |
| May 13, 5:36 AM CDT | HEAVY RAIN 6 | 6 W Memphis, MO | RAINFALL OF 5 INCHES BETWEEN 6 PM WEDNESDAY EVENING AND 330 AM THIS MORNING. ANOTHER INCH FELL ON WEDNESDAY. |
| May 13, 5:45 AM CDT | HEAVY RAIN 3 | Keosauqua, IA | RAIN TOTAL SINCE WEDNESDAY EVENING. |
| May 13, 5:46 AM CDT | HEAVY RAIN 3.1 | 4 Sw Granger, MO | STORM TOTAL SO FAR. |
| May 13, 6:10 AM CDT | HEAVY RAIN 3.7 | 5 E Cantril, IA | STORM TOTAL FAR. |
| May 13, 6:13 AM CDT | HEAVY RAIN 3.4 | Ese New London, IA | RAINFALL TOTAL OVERNIGHT. |
| May 13, 6:15 AM CDT | FLASH FLOOD | 3 E Colusa, IL | CAMP CREEK IS OVER THE ROAD AT THE INTERSECTION OF HIGHWAYS 9 AND 94 EAST OF COLUSA. |
| May 13, 6:30 AM CDT | HEAVY RAIN 3.8 | Farmington, IA | 3.10 INCHES OF RAIN SINCE MIDNIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 452 m²/s²
- 0-3 km storm-relative helicity
- 677 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
710
WGUS53 KDVN 130343
FFWDVN
IAC057-087-101-111-177-ILC067-071-MOC045-199-131130-
/O.NEW.KDVN.FF.W.0003.100513T0343Z-100513T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1043 PM CDT WED MAY 12 2010
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARK COUNTY IN NORTHEAST MISSOURI...
THIS INCLUDES THE CITY OF KAHOKA...
SCOTLAND COUNTY IN NORTHEAST MISSOURI...
THIS INCLUDES THE CITY OF MEMPHIS...
DES MOINES COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF BURLINGTON...
HENRY COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF MOUNT PLEASANT...
JEFFERSON COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF FAIRFIELD...
LEE COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITIES OF...KEOKUK...FORT MADISON...
VAN BUREN COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF KEOSAUQUA...
NORTHERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF OQUAWKA...
* UNTIL 630 AM CDT THURSDAY
* AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS WITH HEAVY RAINS OVER CLARK AND SCOTLAND
COUNTIES IN NORTHEAST MISSOURI. MORE HEAVY RAIN PRODUCING
THUNDERSTORMS WERE DEVELOPING TO THE SOUTHWEST OVER NORTH CENTRAL
MISSOURI. THE THUNDERSTORMS WERE MOVING NORTHEAST AND WILL MOVE
THE THROUGH THE WARNED AREA THE REST OF THIS EVENING AND EARLY
THURSDAY MORNING. THE STORMS WILL BE MOVING OVER AREAS WHERE THE
GROUND IS SATURATED FROM RAINFALL DURING THE PAST SEVERAL DAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4060 9237 4061 9220 4113 9219 4116 9142
4116 9137 4107 9137 4105 9081 4066 9081
4064 9091 4053 9092 4025 9147 4025 9195
4030 9196 4031 9234
$$
DLF2 follow-up statements
799
WGUS73 KDVN 130632
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
132 AM CDT THU MAY 13 2010
IAC057-087-101-111-177-ILC067-071-MOC045-199-131130-
/O.CON.KDVN.FF.W.0003.000000T0000Z-100513T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-VAN BUREN IA-DES MOINES IA-JEFFERSON IA-HENRY IA-HANCOCK IL-
HENDERSON IL-CLARK MO-SCOTLAND MO-
132 AM CDT THU MAY 13 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
SCOTLAND...CLARK...HENDERSON...NORTHERN HANCOCK...HENRY...
JEFFERSON...DES MOINES...VAN BUREN AND LEE COUNTIES...
AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS WITH HEAVY RAIN EXTENDING FROM
NEAR THE QUAD CITIES SOUTHWEST THROUGH THE BURLINGTON AREA AND ON
THROUGH NORTH CENTRAL MISSOURI. THE THUNDERSTORMS WERE MOVING
NORTHEAST AND WILL CONTINUE TO MOVE ACROSS THE WARNED AREA DURING
THE EARLY MORNING HOURS.
THE HEAVIEST RAINS SO FAR HAVE FALLEN IN A NARROW BAND ALONG THE
MISSISSIPPI RIVER FROM KEITHSBURG SOUTHWEST THROUGH FORT MADISON
AND ALSO OVER NORTHERN SCOTLAND COUNTIES. RADAR ESTIMATES OF 3 TO 4
INCHES OF RAIN WERE COMMON IN THIS AREA. JUST BEFORE MIDNIGHT A
SPOTTER REPORTED 4 INCHES OF RAIN IN NORTHERN SCOTLAND COUNTY NEAR
DOWNING. THERE HAVE ALSO BEEN REPORTS OF SIGNIFICANT STREET
FLOODING IN BURLINGTON AND FORT MADISON.
ANY ADDITIONAL HEAVY RAIN EARLY THIS MORNING WILL AGGRAVATE THE
ONGOING FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4060 9237 4061 9220 4113 9219 4116 9142
4116 9137 4107 9137 4105 9081 4066 9081
4064 9091 4053 9092 4025 9147 4025 9195
4030 9196 4031 9234
$$173
WGUS73 KDVN 130931
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
431 AM CDT THU MAY 13 2010
IAC057-087-101-111-177-ILC067-071-MOC045-199-131130-
/O.CON.KDVN.FF.W.0003.000000T0000Z-100513T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-VAN BUREN IA-DES MOINES IA-JEFFERSON IA-HENRY IA-HANCOCK IL-
HENDERSON IL-CLARK MO-SCOTLAND MO-
431 AM CDT THU MAY 13 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
SCOTLAND...CLARK...HENDERSON...NORTHERN HANCOCK...HENRY...
JEFFERSON...DES MOINES...VAN BUREN AND LEE COUNTIES...
AT 422 AM CDT...DOPPLER RADAR INDICATED A DIMINISHING TREND TO THE
RAINFALL WITH ISOLATED THUNDERSTORMS OCCURRING. HOWEVER MORE
THUNDERSTORMS IN CENTRAL MISSOURI WERE MOVING NORTHEAST AND MAY
AFFECT PORTIONS OF THE WARNED AREA EARLY THIS MORNING. WIDESPREAD
FLOODING OF ROADS...HIGHWAYS AND BASEMENTS HAVE BEEN REPORTED DURING
THE NIGHT. TRAINED SPOTTERS HAVE MEASURED AT LEAST 2 TO 4 INCHES OF
RAIN SINCE WEDNESDAY EVENING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTWOOD...
STRONGHURST...ROZETTA...RARITAN...OQUAWKA...GULF PORT...GLADSTONE...
CARMAN...BIGGSVILLE...WINFIELD...WAYLAND...SALEM...ROME...OLDS...NEW
LONDON...MOUNT UNION...MOUNT PLEASANT...LOWELL...HILLSBORO...
PACKWOOD...LOCKRIDGE...LIBERTYVILLE...FAIRFIELD...BATAVIA...
ABINGDON...WEST BURLINGTON...MIDDLETOWN...MEDIAPOLIS...DANVILLE...
BURLINGTON...STOCKPORT...KEOSAUQUA...DOUDS/LEANDO...BONAPARTE...
BIRMINGHAM...BENTONSPORT/VERNON...WEST POINT...ST. PAUL...PILOT GROVE
AND DENMARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR TWO IS POSSIBLE IN THE
STRONGEST STORMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4060 9237 4061 9220 4113 9219 4116 9142
4116 9137 4107 9137 4105 9081 4066 9081
4064 9091 4053 9092 4025 9147 4025 9195
4030 9196 4031 9234
$$
HAASEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 12, 9:45 PM CDT, 58 minutes earlier.
Area forecast discussion, May 12, 9:45 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
945 PM CDT WED MAY 12 2010
.UPDATE...
JUST UPDATED THE FLASH FLOOD WATCH TO ADD IN BUCHANAN...DELAWARE AND
DUBUQUE COUNTIES. AN EAST WEST LINE OF STORMS LIFTED NE THROUGH
THESE COUNTIES EARLY THIS EVENING DROPPING AN INCH OR SO OF RAIN
WHICH MOISTENED UP THE SOIL. THUNDERSTORMS AHEAD OF THE SURFACE
WAVE LIFTING OUT OF THE PLAINS WILL CONTINUE BRING MORE LOCALLY
HEAVY RAINS TO THESE COUNTIES. FOR THE REST OF THE AREA NO CHANGES
TO THE GOING FORECAST AS THE PCPN FORECAST LOOKS ON TRACK WITH THE
HEAVIEST RAINS STILL EXPECTED AFTER MIDNIGHT. ..DLF..
&&
.AVIATION /PREVIOUS DISSCUSSION/...
SCATTERED THUNDERSTORMS WILL BECOME WIDESPREAD THIS EVENING AND
OVERNIGHT AS LOW PRESSURE OVER THE PLAINS MOVES ACROSS EASTERN IA.
CONDITIONS WILL REMAIN PREDOMINANTLY IFR MAINLY DUE TO LOW CIGS
TONIGHT THROUGH THU MORNING. EVEN OUTSIDE OF THUNDERSTORMS...
PERIODS OF STRONG EASTERLY WINDS AS HIGH AS 20 TO 30 KTS WILL BE
POSSIBLE THIS AFTERNOON AND OVERNIGHT. SOME STORMS IN THE
AFTERNOON AND EARLY EVENING PERIOD COULD PRODUCE SMALL HAIL AND
WIND GUSTS TO 45 KTS. RAIN WILL END FROM W TO E ON THU AS SYSTEM
SENDS A COLD FRONT THROUGH THE AREA. THIS WILL VEER WINDS AROUND
TO THE SW THEN W BY AFTERNOON. ..SHEETS..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DUBUQUE-HENRY IA-IOWA-JACKSON-
JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-MUSCATINE-SCOTT-
VAN BUREN-WASHINGTON.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR DES MOINES-LEE.
IL...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR JO DAVIESS.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK
ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR SCOTLAND.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR CLARK.
&&Hazardous weather outlook, May 12, 7:00 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 700 PM CDT WED MAY 12 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-130930- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 700 PM CDT WED MAY 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS THE AREA TONIGHT AS A WARM FRONT MOVES NORTH TOWARD THE AREA. THE MAIN THREAT IS HEAVY RAINFALL WITH 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS...LIKELY. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS SOUTH AND EAST OF A VINTON IOWA TO GALENA ILLINOIS LINE. SOILS OVER MOST OF THE AREA ARE NEAR SATURATION FROM RECENT RAINFALL. THE HEAVY RAIN TONIGHT WILL QUICKLY RUN OFF INTO AREA STREAMS AND CREEKS PRODUCING SIGNIFICANT RISES ON RIVERS. SMALL HAIL CAN ALSO BE EXPECTED FROM ANY OF THE STRONGER STORMS ALONG WITH GUSTY WINDS. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR AREAS SOUTH OF A WHAT CHEER IOWA TO NEW WINDSOR ILLINOIS LINE. AREA RIVERS ARE EXPERIENCING FLOODING. HEAVY RAIN TONIGHT WILL RESULT IN SIGNIFICANT CHANGES TO THE CREST FORECASTS. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT FLASH FLOODING AND RAINFALL AMOUNTS IN EXCESS OF 1 INCH.
In the hours before
Local storm report, May 12, 9:29 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL LAMONT 42.60N 91.64W
05/12/2010 M1.00 INCH BUCHANAN IA FIRE DEPT/RESCUE
VOLUNTEER FIRE DEPARTMENT REPORTED QUARTER SIZE HAIL.
&&
HAASESpecial weather statement, May 12, 9:31 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
931 PM CDT WED MAY 12 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-015-016-
024>026-034-035-MOZ009-010-130330-
LEE IA-VAN BUREN IA-DES MOINES IA-JEFFERSON IA-HENRY IA-DUBUQUE IA-
DELAWARE IA-BUCHANAN IA-JACKSON IA-JONES IA-BENTON IA-LINN IA-
CLINTON IA-CEDAR IA-IOWA IA-JOHNSON IA-SCOTT IA-MUSCATINE IA-
WASHINGTON IA-KEOKUK IA-LOUISA IA-JO DAVIESS IL-MCDONOUGH IL-
ROCK ISLAND IL-HANCOCK IL-WARREN IL-HENDERSON IL-MERCER IL-HENRY IL-
CLARK MO-SCOTLAND MO-
931 PM CDT WED MAY 12 2010
...STRONG EAST WINDS...
EAST WINDS HAVE BEEN GUSTING OVER 40 MPH AT TIMES ACROSS PARTS OF
EAST CENTRAL AND SOUTHEAST IOWA THIS EVENING. THE STRONGEST WIND
GUSTS WERE OCCURRING JUST BEHIND A LINE OF THUNDERSTORMS FROM THE
INDEPENDENCE AREA SOUTH THROUGH BURLINGTON AND KEOKUK.
THE STRONG WIND GUSTS WILL LIKELY CONTINUE UNTIL AFTER MIDNIGHT.
STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.
&&
LAT...LON 4019 9146 4025 9151 4030 9227 4060 9226
4061 9220 4116 9219 4116 9242 4149 9242
4151 9231 4229 9231 4230 9207 4262 9209
4267 9078 4263 9069 4252 9063 4251 9038
4027 9046 4028 9091 4019 9092
DLFLocal storm report, May 12, 9:40 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
940 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 1 S MANCHESTER 42.47N 91.46W
05/12/2010 M1.00 INCH DELAWARE IA EMERGENCY MNGR
QUARTER SIZE HAIL.
&&
HAASELocal storm report, May 12, 10:10 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1010 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HAIL DALLAS CITY 40.63N 91.16W
05/12/2010 M0.88 INCH HANCOCK IL EMERGENCY MNGR
&&
DLFLocal storm report, May 12, 10:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1017 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL INDEPENDENCE 42.45N 91.95W
05/12/2010 E0.25 INCH BUCHANAN IA TRAINED SPOTTER
0937 PM HAIL 1 N MANCHESTER 42.49N 91.46W
05/12/2010 E0.25 INCH DELAWARE IA TRAINED SPOTTER
ALSO VERY HEAVY RAINS.
&&Local storm report, May 12, 10:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1041 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 6 NNW KEOKUK 40.48N 91.45W
05/12/2010 E1.25 INCH LEE IA TRAINED SPOTTER
HALF DOLLAR SIZED HAIL.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 9:31 PM CDT | Special Weather Statement | DVN | Hancock, Henderson, McDonough, Mercer, Rock Island, Warren | 59 min |
| May 12, 10:36 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson | 54 min |
| May 13, 1:17 AM CDT | Flash Flood Warning | DVN | Henry, Mercer, Rock Island, Warren | 8 hr |
| May 13, 6:22 AM CDT | Areal Flood Warning | DVN | Hancock, Henderson | 15 hr |
| May 13, 7:20 AM CDT | River Flood Warning | DVN | Henry, Rock Island | 40 hr |
| May 13, 7:38 AM CDT | River Flood Warning | DVN | Hancock | 6 days |
| May 13, 7:38 AM CDT | River Flood Warning | DVN | Henry, Rock Island, Whiteside | 7 days |
| May 13, 7:38 AM CDT | River Flood Warning | DVN | Henry, Rock Island | 7 days |
| May 13, 9:09 AM CDT | Special Weather Statement | DVN | Jo Daviess | 3 hr |
| May 13, 9:21 AM CDT | Areal Flood Warning | DVN | Henry, Mercer, Rock Island | 12 hr |
| May 13, 9:42 AM CDT | Areal Flood Warning | DVN | Warren | 11 hr |
| May 13, 10:32 AM CDT | River Flood Warning | DVN | Stephenson | 25 hr |
| May 13, 10:32 AM CDT | River Flood Warning | DVN | Whiteside | 10 hr |
| May 13, 11:21 AM CDT | River Flood Warning | DVN | Henderson | 5 days |
| May 13, 11:21 AM CDT | River Flood Warning | DVN | Hancock, Henderson | 5 days |
| May 13, 11:21 AM CDT | River Flood Warning | DVN | Hancock | 24 hr |
| May 13, 12:42 PM CDT | Special Weather Statement | DVN | Carroll, Jo Daviess, Stephenson | 3 hr |
| May 12, 9:45 PM CDT | Severe Thunderstorm Warning | DVN | Clark | 60 min |
| May 12, 7:53 PM CDT | River Flood Warning | DVN | Clinton, Scott | 11 days |
| May 12, 8:49 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 56 min |
| May 12, 8:55 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 35 min |
| May 12, 9:07 PM CDT | River Flood Warning | DVN | Iowa, Johnson | 10 days |
| May 12, 9:07 PM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 38 hr |
| May 12, 11:14 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 25 min |
| May 13, 7:38 AM CDT | River Flood Warning | DVN | Cedar, Louisa, Muscatine | 7 days |
| May 13, 7:38 AM CDT | River Flood Warning | DVN | Louisa | 28 hr |
| May 13, 7:38 AM CDT | River Flood Warning | DVN | Louisa | 8 days |
| May 13, 10:12 AM CDT | River Flood Warning | DVN | Jones, Linn | 3 days |
Nearby
Flash Flood Warnings in Iowa, 2010Flash Flood Warnings in Illinois, 2010Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.